Alert archive / Idaho / High Wind Warnings in 2014

High Wind Warning 3, NWS Pocatello, ID

November 1, 2014

NWS Pocatello, ID issued this high wind warning at Nov 1, 2014, 2:10 PM MDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 1, 2014, 2:10 PM MDT (20:10 UTC)
Expired
Nov 1, 2014, 7:12 PM MDT
In force
5 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

043 
WWUS75 KPIH 012010
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
210 PM MDT SAT NOV 1 2014

IDZ017-021-022-020300-
/O.UPG.KPIH.WI.Y.0036.000000T0000Z-141102T0300Z/
/O.NEW.KPIH.HW.W.0003.141101T2010Z-141102T0300Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT...OAKLEY
210 PM MDT SAT NOV 1 2014

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

* TIMING...10 AM TO 9 PM MDT ON SATURDAY.

* WINDS...SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 60 
  MPH. 

* LOCATIONS INCLUDE...BURLEY...RAFT RIVER VALLEY...POCATELLO... 
  SODA SPRINGS...MALAD AND MONTPELIER. 

* IMPACTS...STRONG GUSTY WINDS WILL MAKE DRIVING DIFFICULT AT 
  TIMES. IN ADDITION...BLOWING DUST AND REDUCED VISIBILITY IS 
  LIKELY ON INTERSTATE 84 BETWEEN THE INTERSTATE 86 INTERCHANGE 
  AND THE UTAH STATE LINE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

IDZ020-020300-
/O.EXA.KPIH.WI.Y.0036.000000T0000Z-141102T0300Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
210 PM MDT SAT NOV 1 2014

...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* TIMING...10 AM TO 9 PM MDT ON SATURDAY.

* WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 
  MPH. 

* LOCATIONS INCLUDE...BURLEY...RAFT RIVER VALLEY...POCATELLO... 
  SODA SPRINGS...MALAD AND MONTPELIER. 

* IMPACTS...STRONG GUSTY WINDS WILL MAKE DRIVING DIFFICULT AT 
  TIMES. IN ADDITION...BLOWING DUST AND REDUCED VISIBILITY IS 
  LIKELY ON INTERSTATE 84 BETWEEN THE INTERSTATE 86 INTERCHANGE 
  AND THE UTAH STATE LINE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IDZ023>025-020300-
/O.CON.KPIH.WI.Y.0036.000000T0000Z-141102T0300Z/
CARIBOU HIGHLANDS-CACHE VALLEY/IDAHO PORTION-
WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE CITIES OF...LAVA HOT SPRINGS...SODA SPRINGS...
PRESTON...MONTPELIER...GEORGETOWN...PARIS
210 PM MDT SAT NOV 1 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* TIMING...10 AM TO 9 PM MDT ON SATURDAY.

* WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 
  MPH. 

* LOCATIONS INCLUDE...BURLEY...RAFT RIVER VALLEY...POCATELLO... 
  SODA SPRINGS...MALAD AND MONTPELIER. 

* IMPACTS...STRONG GUSTY WINDS WILL MAKE DRIVING DIFFICULT AT 
  TIMES. IN ADDITION...BLOWING DUST AND REDUCED VISIBILITY IS 
  LIKELY ON INTERSTATE 84 BETWEEN THE INTERSTATE 86 INTERCHANGE 
  AND THE UTAH STATE LINE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
838 
WWUS75 KPIH 020112
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
712 PM MDT SAT NOV 1 2014

IDZ017-021-022-020215-
/O.CAN.KPIH.HW.W.0003.000000T0000Z-141102T0300Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT...OAKLEY
712 PM MDT SAT NOV 1 2014

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELED THE HIGH
WIND WARNING.

SUSTAINED WIND SPEEDS AND WIND GUSTS HAVE FALLEN BELOW WARNING AND
ADVISORY THRESHOLDS. THE HIGH WIND WARNING IS CANCELED.

$$

IDZ020-023>025-020215-
/O.CAN.KPIH.WI.Y.0036.000000T0000Z-141102T0300Z/
UPPER SNAKE RIVER PLAIN-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
LAVA HOT SPRINGS...SODA SPRINGS...PRESTON...MONTPELIER...
GEORGETOWN...PARIS
712 PM MDT SAT NOV 1 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELED THE WIND
ADVISORY.

SUSTAINED WIND SPEEDS AND WIND GUSTS HAVE FALLEN BELOW ADVISORY
CRITERIA IN THE PREVIOUSLY AFFECTED AREA. THE WIND ADVISORY IS
CANCELED.

$$

MESSICK

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this high wind warning went out at Nov 1, 1:40 PM MDT, 30 minutes earlier.

Area forecast discussion, Nov 1, 1:40 PM MDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
140 PM MDT SAT NOV 1 2014

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT. STRONG UPPER LOW
LIFTING ACROSS EAST IDAHO THROUGH THE PERIOD. NEGATIVE TILT WITH
STRONG SHORTWAVE LIFTING THROUGH NORTHERN NEVADA THIS AFTERNOON.
EAST IDAHO DESTABILIZING WITH WEAK CAPE ACROSS THE REGION ALREADY.
STORMS FAST MOVING WITH 50+KT 700MB WIND THUS EXPECT MARGINAL
ISOLATED SEVERE THIS AFTERNOON. LEADING LINE OF CONVECTION LIFTS
THROUGH THE REGION LATE THIS AFTERNOON FOLLOWED BY BRIEF BREAK IN
PRECIP. COLD FRONT FOLLOWS BY EARLY EVENING MOST LOCATIONS. BEST
COLD ADVECTION IMMEDIATELY BEHIND THE FRONT WITH CONTINUED STRONG
SUSTAINED WINDS WITHIN AREA OF STRONGEST SURFACE GRADIENT. MODELS
HOLD 850MB WET BULBS BETWEEN 0-2 DEG. DEPENDING ON TIMING OF
PRECIP IN WRAP-AROUND OVERNIGHT...COULD SEE SNOW DROPPING TO
VALLEY FLOORS. BETTING ON GUIDANCE BEING SLIGHTLY HIGH OVERNIGHT
SO HAVE TEMPS FALLING COLD ENOUGH TO ACCUMULATE LIGHT SNOW EVEN IN
THE VALLEY. HOWEVER CONFIDENCE IS NOT VERY HIGH SO DESPITE FIRST
POTENTIAL SNOWFALL OF SEASON...WILL FOREGO A WINTER WX ADV FOR NOW
DESPITE JUST UNDER INCH OF ACCUMULATION THROUGH INTERSTATE
CORRIDOR IN SNAKE PLAIN. UPPER TROUGH AXIS LINGERS THROUGH SUNDAY
DESPITE CENTER OF MAIN FEATURE CONTINUING TO ROTATE NORTH THROUGH
MONTANA INTO SOUTHERN ALBERTA. SPOKE OF 700MB TROUGH SLIDES
THROUGH EARLY SUNDAY WHICH LEADS TO SHARP CONVERGENCE ZONE
SIGNATURE THROUGH THE SNAKE PLAIN. TEMPS MAY WARM JUST ENOUGH
ABOVE FRZNG TO CHANGE BACK TO RAIN BUT WILL MAINTAIN MIX THROUGH
THE MORNING. UPSLOPE 700MB FLOW INTO THE SOUTHERN/EASTERN
HIGHLANDS COULD KEEP WEAK SHOWERS /MOSTLY SNOW/ GOING INTO THE
AFTERNOON OTHERWISE BULK OF PRECIP HAS SHIFTED WELL NORTHEAST WITH
THE MAIN LOBE OF THE LOW. UPPER RIDGE BEGINNING TO NOSE INTO THE
REGION BY SUNDAY NIGHT...BUT NAM CONTINUES IDEA OF BREAKING NEXT
PROGRESSIVE FEATURE INTO THE PACNW. IF NAM HOLDS TRUE COULD SEE
WEAK SHOWERS SNEAKING INTO THE CENTRAL MOUNTAINS BY MONDAY
MORNING. GFS FAR LESS AGRESSIVE WITH THE PRECIP UPSTREAM IN
WASHINGTON SO TRENDED WITH MUCH DRIER POPS AS RIDGE AXIS TILTS
INTO IDAHO. DMH

.LONG TERM...MONDAY THROUGH SATURDAY.  WEAK HIGH PRESSURE RIDGING
FOR MONDAY NIGHT WILL BE FOLLOWED QUICKLY BY ANOTHER UPPER LEVEL
TROUGH MOVING THROUGH THE IDAHO PANHANDLE TUESDAY MORNING.
PRECIPITATION EXPECTED INITIALLY OVER THE CENTRAL MOUNTAINS TUESDAY
MORNING WILL WEAKEN AND SPREAD EAST INTO THE UPPER SNAKE HIGHLANDS
TUESDAY AFTERNOON. RELATIVELY FLAT RIDGING WILL REBOUND SOMEWHAT FOR
THE REST OF THE WEEK WITH MOISTURE AND THE BEST PRECIPITATION THREAT
WILL REMAIN NORTH OF THE FORECAST AREA THROUGH SATURDAY.  DSH

&&

.AVIATION...
WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS THIS
AFTERNOON AND EARLY EVENING. IN ADDITION...STRONG GUSTY SOUTH TO
SOUTHWEST WINDS THIS AFTERNOON WILL CONTINUE OVERNIGHT.  PERIODS OF
PRECIPITATION WILL CONTINUE OVERNIGHT AND INTO SUNDAY WITH SNOW
LEVELS DROPPING TO VALLEY FLOORS SUNDAY MORNING.  MAINLY VFR
CONDITIONS TODAY AND THIS EVENING AND CEILINGS WILL DROP TO MVFR/IFR
AFTER MIDNIGHT WITH LOCAL VISIBILITY DROPPING AS WELL IN AREAS OF
RAIN/SNOW.  DSH

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 9 PM MDT THIS EVENING IDZ017-021>025.

WINTER WEATHER ADVISORY FROM 6 PM MDT THIS EVENING TO 11 AM MST
SUNDAY ABOVE 5500 FEET FOR THE IDZ032.

WINTER WEATHER ADVISORY FROM 6 PM MDT THIS EVENING TO 11 AM MST
SUNDAY IDZ018.

WINTER WEATHER ADVISORY FROM 9 PM MDT THIS EVENING TO 5 PM MST
SUNDAY ABOVE 5500 FEET FOR THE IDZ019.

WINTER WEATHER ADVISORY FROM 6 PM MDT THIS EVENING TO 11 AM MST
SUNDAY ABOVE 5000 FEET FOR THE IDZ031.

&&

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 1, 3:07 AM MDTWinter Weather AdvisoryPIH36 hr
Nov 1, 3:19 PM MDTSpecial Weather StatementPIHFremont, Madison26 min
Nov 1, 4:00 PM MDTSpecial Weather StatementPIHFremont30 min

Nearby

High Wind Warnings in Idaho, 2014Every high wind warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.